Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter
0
Jherm21

Armour thyroid med

Rate this topic

Recommended Posts

Does anyone know if Armour thyroid medication is gluten free. Or does it depend on the pharmacy? Also does anyone know a good vitamin d vitamin to purchase (hopefully doesnt have to be so expensive) 

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


I can assure you that Armour (by Forrest Pharmacuticals) is gluten free.  I just took one this morning!  But like any other drug, get accustomed to: 1) asking the pharmacist, 2 read the ingredients on the bottle or packaging, 3) visit the website, 4)  and/or call.  It is good to verify each time you get a refill.  A hassle for sure, but it is important.  

For piece of mind, I prefer to purchase a certified gluten-free vitamin (I have enough on my plate!).  I use CountryLife, but I am sure other members have a good source too.  

 

 


Non-functioning Gall bladder Removal Surgery 2005

Diagnosed via Blood Test (DGP IgA only) and Endoscopy: March 2013

Hashimoto's Thyroiditis

Osteopenia/osteoporosis -- June 2013

Allergies and Food Intolerances

Repeat endoscopy/Biopsies: Healed

Share this post


Link to post
Share on other sites

I just started the Armour thyroid medication today and I am already having heart Palps and difficulty with chest breathing (which ive had before i started the medication but has gotten worse) I was hoping the medicine would help as the levothyroxine did the same effect. I have like an over nervousness about me today. And I know it is the meds. I just have to treat my thyroid and dont know how if I cant take the meds?

Share this post


Link to post
Share on other sites
1 hour ago, Jherm21 said:

I just started the Armour thyroid medication today and I am already having heart Palps and difficulty with chest breathing (which ive had before i started the medication but has gotten worse) I was hoping the medicine would help as the levothyroxine did the same effect. I have like an over nervousness about me today. And I know it is the meds. I just have to treat my thyroid and dont know how if I cant take the meds?

One dose?  What is the dosage mg (amount/size)?   It takes a few days for the body to absorb thyroid replacement -- often  a few weeks.  That is why lab tests are ordered six weeks after a dosage change.  It can take that long for a body to adjust to a new dosage.  

Other things to consider....don't you have a cold?  Are you on any other medication?  Even OTC can impact your thyroid.  

 

Edited by cyclinglady

Non-functioning Gall bladder Removal Surgery 2005

Diagnosed via Blood Test (DGP IgA only) and Endoscopy: March 2013

Hashimoto's Thyroiditis

Osteopenia/osteoporosis -- June 2013

Allergies and Food Intolerances

Repeat endoscopy/Biopsies: Healed

Share this post


Link to post
Share on other sites

My cold has subsided, and I usually have shortness of breath ( doctors are still trying to figure that out) and I was having heart palps all the time then when i went off gluten that was one of the first symptoms i noticed went away. But now there back and Im assuming its the meds. I really want to fix my thyroid I know thats whats limiting me from feeling better. Its only 15mg of the armour. 

Share this post


Link to post
Share on other sites

I would not assume it is the medication after one dose.  Thyroid "medication" for hypothyroid is not really a med, but a hormone replacement.  You can take too much (or if a celiac, start to finally absorb the hormone replacement properly),  and then you will experience hyper symptoms instead of hypo.  If your thyroid panel indicates that you are hypo, a small amount of Armour should help and not hurt.  

i have been both hyper and hypo when my thyroid was really wacked out.  Hyper and I was jittery (like drinking too much coffee) and I could not sleep.  Hypo and I felt  like I needed  a nap in the afternoons.  

Are you off caffeine?  Are you sure you did not get a gluten exposure?  If your heart palpitations improved on a gluten-free diet and now they are back, look to see if you were accidentally exposed to gluten.  


Non-functioning Gall bladder Removal Surgery 2005

Diagnosed via Blood Test (DGP IgA only) and Endoscopy: March 2013

Hashimoto's Thyroiditis

Osteopenia/osteoporosis -- June 2013

Allergies and Food Intolerances

Repeat endoscopy/Biopsies: Healed

Share this post


Link to post
Share on other sites
On 2/13/2017 at 10:38 AM, Jherm21 said:

Does anyone know if Armour thyroid medication is gluten free. Or does it depend on the pharmacy? Also does anyone know a good vitamin d vitamin to purchase (hopefully doesnt have to be so expensive) 

 

On 2/13/2017 at 10:38 AM, Jherm21 said:

Does anyone know if Armour thyroid medication is gluten free. Or does it depend on the pharmacy? Also does anyone know a good vitamin d vitamin to purchase (hopefully doesnt have to be so expensive) 

There is a website you can search for gluten free food.  I take a prescription from my Doctor of Vitamin D (Ergocal) 1.25 mg. 50,000 units one capsule once a week.

Share this post


Link to post
Share on other sites
On 2/15/2017 at 10:45 PM, Jherm21 said:

I just started the Armour thyroid medication today and I am already having heart Palps and difficulty with chest breathing (which ive had before i started the medication but has gotten worse) I was hoping the medicine would help as the levothyroxine did the same effect. I have like an over nervousness about me today. And I know it is the meds. I just have to treat my thyroid and dont know how if I cant take the meds?

The issue with thyroid replacement is that many aren't taking care when they introduce new meds or change dosage.  I've been on thyroid replacement meds for over 30 years.  Last year was the first time a doc implemented a change "slowly."  when I asked him why, he explained that it will help reduce the likelihood of heart palpitations and other side effects if the increase happens over a few days, instead of all at once.  Made perfect sense. 

As the Dr. if you can start with half the dose, then slowly increase, for the first few days or a week. He/She should somehow, slowly bring you up to a therapeutic dosage in a way he/she feels is appropriate.  I'm here to say that it helped me, at least.

That said, I'm concerned about the breathing trouble.  What type of trouble are you having?  sometimes, heart palpitations can make your chest feel fluttery, but breathing, being important and all...  I wouldn't be ok with that.  Have you seen an allergist or cardiologist? 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0